Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ***** WORKING LINK MOVIE ********** UPDATE

Posted by yxibow on May 31, 2006, at 12:50:01

In reply to Re: ***** WORKING LINK MOVIE ********** UPDATE Jeroen, posted by Phillipa on May 31, 2006, at 12:20:36

I agree it is an awful imagery -- and it could likely be TD, but nobody has glanced the slightest at having his doctor do an AIMS exam.

There are indeed syndromes that are not TD but appear to be -- fasciculations. This could be TD, but should be evaluated by a trained individual.

TD generally, but not always appears later in treatment -- that is why it is called tardive (late) dyskinesia. It may appear earlier if the individual has been exposed to non atypical antipsychotics or strong doses of atypicals for a shorter interval.

One thing to remember with TD also, is that 30% completely remit, 30% stay about the same, and 30% do unfortunately get worse.

There are a variety of ways to deal with it, including switching atypicals, which has worked for some individuals to lower their AIMS level.

Also, available in parts of Europe, tetrabenazine (Nitoman), a dopamine depleter, has also been shown to significantly reduce TD in some individuals -- it does carry the risk of pseudoparkinsonism unfortunately but one has to evaluate the risk between the two.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:650453
URL: http://www.dr-bob.org/babble/20060530/msgs/651035.html